Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
About Entrez
spacer gif
back to About Entrez
back to About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central

Privacy Policy


1: Ann Clin Psychiatry. 1993 Dec;5(4):255-7. Related Articles, Links

Delirium during fluoxetine treatment. A case report.

Leinonen E, Koponen H, Lepola U.

Psychiatric Research Clinic of Kuopio, Finland.

The correlation between high serum tricyclic antidepressant concentrations and central nervous system side effects has been well established. Only a few reports exist, however, on the relationship between the serum concentrations of selective serotonin reuptake inhibitors (SSRIs) and their toxic effects. In some cases, a high serum concentration of citalopram (> 600 nmol/L) in elderly patients has been associated with increased somnolence and movement difficulties. Widespread cognitive disorders, such as delirium, have not been previously linked with high blood levels of SSRIs. In this report, we describe a patient with acute hyperkinetic delirium connected with a high serum total fluoxetine (fluoxetine plus desmethylfluoxetine) concentration.

Publication Types:
  • Case Reports

PMID: 8312983 [PubMed - indexed for MEDLINE]